Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 89, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2009, 5:05 PM EDT for Bryan County, Liberty County, Long County, Georgia. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2009, 5:05 PM EDT (21:05 UTC)
- Expired
- May 11, 2009, 6:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:18 PM EDT | TSTM WND DMG | Ludowici, GA | LAW ENFORCEMENT REPORTED TREES DOWN IN LUDOWICI. |
| May 11, 5:45 PM EDT | TSTM WND DMG | Hinesville, GA | LAW ENFORCEMENT REPORTED A TREE DOWN BLOCKING THE ENTRANCE OF SHADY OAKS MOBILE HOME PARK IN HINESVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 112105
SVRCHS
GAC029-179-183-112200-
/O.NEW.KCHS.SV.W.0089.090511T2105Z-090511T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT MON MAY 11 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 600 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DONALD...OR ABOUT 9 MILES NORTHWEST OF LUDOWICI...MOVING EAST AT 20
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DONALD...
GUM BRANCH...
LUDOWICI...
WALTHOURVILLE...ALLENHURST...
FLEMINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3177 8196 3186 8188 3187 8170 3199 8139
3198 8137 3188 8142 3158 8170 3162 8178
3165 8180 3164 8182 3165 8184 3173 8191
3174 8192
TIME...MOT...LOC 2105Z 279DEG 19KT 3178 8184
$$2 follow-up statements
000
WWUS52 KCHS 112132
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT MON MAY 11 2009
GAC029-179-183-112200-
/O.CON.KCHS.SV.W.0089.000000T0000Z-090511T2200Z/
LONG GA-BRYAN GA-LIBERTY GA-
532 PM EDT MON MAY 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WESTERN LIBERTY...CENTRAL BRYAN AND SOUTHERN LONG COUNTIES...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALLENHURST...OR ABOUT OVER HINESVILLE...MOVING EAST AT
25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...FLEMINGTON...FORT STEWART...HINESVILLE...LUDOWICI...
MCINTOSH AND WALTHOURVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3174 8191 3187 8170 3188 8168 3198 8137
3188 8142 3158 8170 3162 8178 3165 8180
3164 8182 3165 8184
TIME...MOT...LOC 2131Z 291DEG 20KT 3180 8160
$$000
WWUS52 KCHS 112153
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT MON MAY 11 2009
GAC029-179-183-112202-
/O.EXP.KCHS.SV.W.0089.000000T0000Z-090511T2200Z/
LONG GA-BRYAN GA-LIBERTY GA-
553 PM EDT MON MAY 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LIBERTY...CENTRAL
BRYAN AND SOUTHERN LONG COUNTIES WILL EXPIRE AT 600 PM EDT...
AT 551 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE
SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3174 8191 3187 8170 3188 8168 3198 8137
3188 8142 3158 8170 3162 8178 3165 8180
3164 8182 3165 8184
TIME...MOT...LOC 2152Z 291DEG 20KT 3176 8147
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:46 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 11, 3:46 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT MON MAY 11 2009
.SYNOPSIS...
A STATIONARY FRONT WILL BEGIN TO SHIFT TO THE S AND OFFSHORE
THIS EVENING. THIS FRONT WILL DROP SOUTH OF THE AREA EARLY TONIGHT AND
TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL PERSIST WED
THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER INLAND
PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS
EVENING AND SHIFT TOWARDS THE ATLANTIC COAST. ACTIVITY WILL WEAKEN
EARLY TONIGHT AS IT ENCOUNTERS MORE STABLE IN SC AND A STRONG CAP IN
GA. A QUASI STATIONARY FRONT WILL THEN SHIFT FURTHER SOUTH THROUGH
THE CWA ENDING PRECIP ACTIVITY OVER MOST OF SOUTH CAROLINA BY
SUNSET. PORTIONS OF SOUTHEAST GEORGIA WILL CONTINUE TO SEE A CHANCE
OF SHOWERS AND THUNDERSTORMS EARLY TONIGHT WHERE THE ATMOSPHERE
REMAINS WARM AND DEWPTS REMAIN NEAR 60.
HIGH PRESSURE WILL BEGIN TO SETTLE INTO THE REGION OVERNIGHT.
CLOUD COVER WILL QUICKLY SHIFT SOUTH OVERNIGHT AS DRYER AIR MOVES
OVER THE SOUTHEAST. WITH NORTHERLY WINDS BEHIND THE FRONT AND
SKIES BEGINNING TO SCATTER OUT LATE...OVERNIGHT LOW TEMPS WILL
REACH THE LOW 50S OVER SC AND UPPER 50S OVER GA.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
CONDITIONS WILL QUICKLY DRY OUT TUESDAY OVER SC AND GA AS A FRONT
SHIFTS SLOWLY SOUTHEAST FURTHER OFF THE SC AND GA COAST. THERE WILL BE A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BEFORE NOON TUESDAY OVER
THE SOUTHEAST GEORGIA COAST WHERE CONDITIONS WILL REMAIN WARM AND
MOIST CLOSER TO THE FRONT. THE ATMOSPHERE WILL DRY OUT QUICKLY TUESDAY
AFTERNOON AS HIGH PRESSURE FROM THE NORTH CONTINUES TO SETTLE OVER
THE SOUTHEAST. CLOUD COVER WILL QUICKLY SCATTER OUT OVER THE
ENTIRE CWA BY TUESDAY EVENING. N/NE FLOW BEHIND THE FRONT WILL
KEEP HIGH TEMPS IN THE UPPER 70S OVER A MAJORITY OF SOUTHEAST SC
AND SOUTHEAST GA DESPITE AMPLE SFC HEATING.
THE SURFACE RIDGE AND ASSOCIATED DRIER AIRMASS WILL CONTINUE TO
SPREAD INTO THE FORECAST AREA TUESDAY NIGHT. THEN...THE 500 MB RIDGE
WILL STRENGTHEN WEDNESDAY THROUGH FRIDAY AS THE SURFACE HIGH
SHIFTS OFFSHORE AND A PREVAILING ONSHORE FLOW DEVELOPS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LOW LEVEL MOISTURE WILL QUICKLY RETURN TO THE REGION STARTING
WEDNESDAY...AND DEWPOINTS WILL INCREASE INTO THE 60S WITH NEAR-
NORMAL HIGHS IN THE MIDDLE 80S THURSDAY THROUGH SUNDAY. THIS WILL
SUPPORT AT LEAST SCATTERED DIURNAL SEA BREEZE SHOWERS/THUNDERSTORMS
EACH DAY. THE NEXT COLD FRONT WILL APPROACH THE REGION EARLY NEXT
WEEK. HOWEVER...LATEST GUIDANCE SUGGESTS THAT THE UPPER RIDGE MAY
SLOW THE PROGRESS OF THE FRONT...RAISING CONSIDERABLE FORECAST
UNCERTAINTY AFTER THIS WEEKEND. THE BOUNDARY COULD STALL FAR
ENOUGH N/W OF THE REGION TO MAINTAIN THE ONGOING DIURNAL
CONVECTIVE REGIME...OR CLOUD SLOW CLOSE ENOUGH TO THE REGION TO
ENHANCE THE PROSPECTS FOR SHOWERS/THUNDERSTORMS BY MONDAY. RAISED
POPS TO SLIGHT CHANCE/CHANCE SUNDAY NIGHT AND MONDAY TO ACCOUNT
FOR THE LATTER SCENARIO AND FOR COLLABORATION WITH SURROUNDING
FORECASTS.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
COMPLEX SCENARIO FOR THIS AFTERNOON AT BOTH CHS AND SAV TERMINALS.
BOTH TERMINALS SHOULD EXPECT A PERIOD OF PRECIP THIS AFTERNOON AS
A QUASI STATIONARY FRONT BEGINS TO PUSH SOUTH.
FOR CHS...CURRENT RADAR SHOWS A CLUSTER OF SHOWERS WITH EMBEDDED
THUNDERSTORMS SHIFTING TOWARDS THE CHS TERMINAL. THIS CLUSTER IS
SHOWING A WEAKENING TREND AS IT SHIFTS EAST. EXPECT SHOWERS
BETWEEN 19Z AND 20Z. THERE IS A CHANCE OF THUNDERSTORM. WINDS WILL
BECOME NORTHERLY BY 22Z AND LOW CLOUDS WILL MOVE INTO THE AREA.
TEMPO MVFR CIGS WILL REMAIN IN THE TAF FROM 2Z TO 6Z OVERNIGHT.
CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE
REGION. CLOUDS WILL QUICKLY SHIFT SOUTH OF THE TERMINAL TOMORROW
MORNING AS HIGH PRESSURE SETTLES OVER THE SOUTHEAST. NORTHEAST
WINDS AROUND 12 KNOTS ARE ANTICIPATED BY NOON TUESDAY.
FOR SAV...SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER
SOUTHEAST GEORGIA THIS AFTERNOON...MAINLY BETWEEN 19Z AND 22Z.
THERE IS A CHANCE OF A SHOWER BEFORE THIS TIME PERIOD BUT
CONFIDENCE IS TOO LOW TO PUT INTO TAF. WINDS WILL BECOME NORTHERLY
BY 00Z TONIGHT AND CLOUDS WILL SHIFT INTO THE AREA. THINKING AT
THIS TIME IS THAT CIGS WILL REMAIN VFR. CLOUDS WILL SHIFT FURTHER
SOUTH AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE REGION. AS HIGH
PRESSURE SETTLES OVER THE SOUTHEAST...CLOUDS WILL CONTINUE TO
SCATTER OUT OF THE REGION. NORTHEAST WINDS AROUND 12 KNOTS ARE
ANTICIPATED BY NOON TUESDAY.
EXTENDED AVIATION OUTLOOK...BRIEF MVFR CIGS POSSIBLE EARLY TUE
AT KSAV AND KCHS...OTHERWISE MAINLY VFR TUE THROUGH THU.
&&
.MARINE...
WINDS WILL BECOME NORTHERLY TONIGHT AS A FRONT SHIFTS SOUTH
THROUGH THE SC AND GA COASTAL WATERS. AS NORTHERLY FLOW DEVELOPS
BEHIND THE FRONT...CAA WILL ALLOW WIND SPEEDS TO APPROACH 15 TO 20
KNOTS OVER MUCH OF THE NEARSHORE COASTAL WATERS AND SEAS WILL
BUILD TO 3 TO 4 FEET BY TUESDAY MORNING. SEAS WILL CONTINUE TO
BUILD TUESDAY AS LONG PERIOD SWELLS BECOME MORE FAVORABLE.
SCA CONDITIONS APPEAR LIKELY OVER THE OUTER GA WATERS AS HIGH
PRESSURE FROM THE NORTH AND LOW PRESSURE TO THE SOUTHEAST PRODUCE
A PRESSURE GRADIENT OVER THE WATERS THAT SUPPORT FAVORABLE SWELL
DEVELOPMENT AND STRENGTHENING WIND SPEEDS. AS SWELL CONTINUES TO BUILD
OVERNIGHT...SEAS WILL BUILD TO 4 TO 6 FEET OVER THE OUTER GA
WATERS. AS A RESULT...A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT
BEGINNING AT 4 AM TONIGHT. CONDITIONS APPEAR TO STAY BELOW SCA
CRITERIA FOR THE REMAINING SC AND GA WATERS TONIGHT AND TOMORROW.
CONDITIONS WILL BE MONITORED FOR POTENTIAL SCA CONDITIONS SHOULD
THE WEATHER PATTERN REMAIN FAVORABLE FOR A LONGER PERIOD OF TIME
TONIGHT AND TUESDAY.
SPRAWLING HIGH PRESSURE NE OF THE WATERS WILL MAINTAIN A LONG FETCH
ONSHORE FLOW REGIME...MAINTAINING SMALL CRAFT ADVISORY CONDITIONS
ACROSS THE OUTER GA WATERS INTO EARLY THURSDAY...PUSHING SMALL CRAFT
ADVISORY CONDITIONS INTO NEARSHORE WATERS WEDNESDAY/WEDNESDAY NIGHT
AND MAINTAINING ELEVATED WINDS SEAS THROUGH FRIDAY. HOWEVER...THIS
GENERAL SCENARIO WILL LIKELY BECOME COMPLICATED BY A SURFACE TROUGH
THAT WILL DEVELOP OVER THE GULF STREAM AND MAY PUSH INTO COASTAL
WATERS AND TOWARD THE COAST. 12Z GFS/NAM HANDLING OF THIS FEATURE
DIFFERS SIGNIFICANTLY. SPECIFICALLY...THE GFS DEPICTS A CLOSED
CYCLONIC CIRCULATION DEVELOPING OFFSHORE WEDNESDAY THEN PUSHING
NW/ONSHORE EARLY THURSDAY...GREATLY ALTERING LOW LEVEL WINDS...WHILE
THE NAM MAINTAINS A WEAKER COASTAL TROUGH AND MUCH STRONGER ONSHORE
LOW LEVEL FLOW. THUS...FORECAST CONFIDENCE REMAINS LESS THAN
IDEAL...AND ADJUSTMENTS WILL LIKELY BE REQUIRED THIS WEEK. BY LATE
WEEK...GUIDANCE DEPICTS SUBSIDING SEAS AND A TRANSITION TO A TYPICAL
SUMMERTIME REGIME...FEATURING A DOMINANT AFTERNOON/EVENING SEA
BREEZE CIRCULATION AND MODEST NOCTURNAL SURGES OF S WINDS.
RIP CURRENTS...THE PERSISTENT ONSHORE FLOW AND DEVELOPING EASTERLY
SWELL MAY CREATE AN ELEVATED RISK FOR RIP CURRENTS MID TO LATE WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 4 AM EDT THURSDAY
FOR AMZ374.
&&Hazardous weather outlook, May 11, 4:33 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 433 AM EDT MON MAY 11 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-120900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 433 AM EDT MON MAY 11 2009 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STATIONARY FRONT OVER SOUTH CAROLINA THIS MORNING IS EXPECTED TO SAG SOUTHWARD AS A COLD FRONT LATER TODAY. THIS FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT LATER THIS MORNING INTO EARLY THIS EVENING. LOCATIONS ACROSS SOUTHEAST GEORGIA INTO EXTREME SOUTHERN SOUTH CAROLINA APPEAR TO BE FAVORED REGIONS FOR POTENTIAL SEVERE WEATHER TODAY. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS. SEVERE WEATHER IS MOST LIKELY TO OCCUR BETWEEN 2 PM AND 8 PM. YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR ADDITIONAL INFORMATION REGARDING POTENTIALLY HAZARDOUS WEATHER CONDITIONS. IF YOU PLAN OUTDOOR ACTIVITIES... REMAIN ALERT FOR THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, May 11, 4:04 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 404 PM EDT MON MAY 11 2009 GAZ099-100-114>116-112030- BULLOCH-CANDLER-EVANS-INLAND BRYAN-TATTNALL- 404 PM EDT MON MAY 11 2009 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHWESTERN BRYAN... SOUTHWESTERN BULLOCH...SOUTHEASTERN CANDLER...NORTH CENTRAL TATTNALL AND NORTHERN EVANS COUNTIES THROUGH 430 PM EDT... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR UNDINE...OR ABOUT 9 MILES NORTHWEST OF CLAXTON...MOVING EAST AT 25 MPH. AREAS IN AND AROUND CLAXTON...DAISY...DENMARK...GROVELAND...HAGAN AND NEVILS WILL BE IMPACTED THROUGH 430 PM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, May 11, 4:16 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 416 PM EDT MON MAY 11 2009 GAZ100-101-114>116-137-138-112115- BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL- 416 PM EDT MON MAY 11 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY... NORTHWESTERN BRYAN...SOUTH CENTRAL BULLOCH...EXTREME SOUTH CENTRAL EFFINGHAM...TATTNALL...EVANS AND NORTHWESTERN LONG COUNTIES THROUGH 515 PM EDT... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PEMBROKE TO HUGHLAND...OR ALONG A LINE EXTENDING FROM PEMBROKE TO 7 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 20 MPH. AREAS IN AND AROUND BELLVILLE...CLAXTON...COBBTOWN...COLLINS... DAISY...DONALD...ELLABELL...GLENNVILLE...GROVELAND...GUM BRANCH...MANASSAS...MIDWAY...PEMBROKE AND REIDSVILLE WILL BE IMPACTED THROUGH 515 PM EDT. EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS... REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS... OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, May 11, 4:26 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PEMBROKE 32.14N 81.62W
05/11/2009 E0.75 INCH BRYAN GA BROADCAST MEDIA
0410 PM HAIL PEMBROKE 32.14N 81.62W
05/11/2009 E0.88 INCH BRYAN GA BROADCAST MEDIA
&&
MTELocal storm report, May 11, 4:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL LEVY 32.20N 81.03W
05/11/2009 E0.88 INCH JASPER SC TRAINED SPOTTER
0433 PM HAIL BLUFFTON 32.24N 80.86W
05/11/2009 E0.88 INCH BEAUFORT SC PUBLIC
&&Local storm report, May 11, 4:50 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL LEVY 32.20N 81.03W
05/11/2009 E0.88 INCH JASPER SC TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL WAS REPORTED IN LEVY.
0430 PM TSTM WND DMG BLUFFTON 32.24N 80.86W
05/11/2009 BEAUFORT SC PUBLIC
2 TREES DOWN IN BLUFFTON.
&&
REBLocal storm report, May 11, 4:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SAVANNAH 32.05N 81.08W
05/11/2009 E1.75 INCH CHATHAM GA PUBLIC
GOLF BALL SIZE HAIL REPORTED JUST NORTH OF SAVANNAH.
&&
REBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:33 PM EDT | Special Marine Warning | CHS | 57 min | |
| May 11, 5:56 AM EDT | Small Craft Advisory | CHS | 3 days | |
| May 11, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 50 min |
| May 11, 3:45 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 60 min |
| May 11, 4:00 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 45 min |
| May 11, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 57 min |
| May 11, 4:19 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 41 min |
| May 11, 4:30 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 60 min |
| May 11, 4:33 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 42 min |
| May 11, 4:40 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 11, 5:03 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 57 min |
| May 11, 5:22 PM EDT | Special Marine Warning | CHS | 53 min | |
| May 11, 5:28 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 62 min |
| May 11, 5:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 11, 6:03 PM EDT | Special Marine Warning | CHS | 87 min | |
| May 11, 6:09 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Long, Tattnall | 66 min |
| May 11, 6:33 PM EDT | Special Marine Warning | CHS | 87 min | |
| May 11, 7:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Liberty, Tattnall | 45 min |
| May 11, 7:17 PM EDT | Special Marine Warning | CHS | 68 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.